I have been taking ortho tricyclen for 2 months now (start new pack a week from Jan 1st) and I've had bad side effects the whole time. The worst have been depression, sleepiness, weight gain, nightmares/sleep paralysis, and worst of all MoOdiNeSs!
My boyfriend keeps telling me to stop taking it.... the most we have sex is on average about 1 or 2 times a month and we're extremely careful with using condoms.
I want to stop taking the pill, but I'm not sure if I should just stop now, or wait until this pack is finished next weekend.
Any advice? suggestions?
I would put a call into your doctor. She/he will probrably switch you to something else. Not sure if you can just quit in a middle of a pack though. I can't imagine that it would do much to your body other than make you get your period off of schedule. I can't remember when I went off of the stuff if I just quit in the middle or finished out the month.
You shouldn't stop taking them in the middle of your pack. Wait until you finish them. It will cause you to have another period when you stop them.
Stacia is right. You should talk to your doctor about how you are feeling on them. There are alot of them to choose from and the dosage can be changed.
Hello, the comments above are true. You shouldn't abruptly stop the pill, you will get your period right away and there will be a chance that you'd get pregnant! Speak to your doctor for alternatives. I had a similar problem for the first 2-3 mos. I was taking the same brand. And then I heard of Ortho-Tricyclen LO brand and I switched to it. I've been on it for the last two years and the only problem I think I'm having is the moodiness w/c you can regulate by taking other forms of stress reliever and other forms of holistic approach that lessens my depression before my period starts. The hormones is the killer and too much of it is not good, at least for me!
Wow, I have talked to so many women who have had bad effects on this stuff. And rather than continue with the bad effects, they took a chance with the early period, and just stopped it cold turkey.
From personal experience, I started off on a cheap brand (can't remember the name) and bled for a month solid. Next, I went to Lo-Ovral (extremely high amounts of estrogen) and suffered from EXTREME anger, sometimes becoming violent. I never thought that the pills were the cause, but after five years of being a rage-a-holic, I developed melasma (brown spotchy spots) on my feet. My GYN switched me to OrthoTriCyclenLo, and almost overnight, I lost the rage, and became depressed, stressed, anxious, and paranoid. Finally, my GYN switched me to a mini pill (no estrogen at all) and I am back to my normal self, with no problems with my mental state at all.
There are so many brands out there, and they all will effect you differently. There is no reason why you should continue to suffer on a brand that has such bad effects. Make that appointment with your GYN now, or if you decide to stop the pill altogether, don't wait until this pack is over. The worst that can happen is you start your period early. I feel that is so much easier to deal with than the other stuff. Good luck.
I don't see any reason to finish out the pack. Whenever I have had terrible side effects my doctor told me to stop it right away. You will get a withdrawal bleed a few days later, but nothing horrible will happen. There is nothing magical that happens from finishing a pack...it is an artificial cycle anyways.
thank you so much for the advice!
I stopped taking it almost to the end of the pack and it's only been 4 days since I've stopped but I feel SO much better!!!!
I feel that my boyfriend and I are careful enough when we do make love that I don't have to keep taking and suffer through these side effects of the pill. ::knock on wood::